Alert archive / California / Wind Advisories in 2015

Wind Advisory 42, NWS Los Angeles, CA

August 30, 2015

NWS Los Angeles, CA issued this wind advisory at Aug 30, 2015, 8:50 AM PDT. It took effect at Aug 30, 2015, 5:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2015, 8:50 AM PDT (15:50 UTC)
In effect from
Aug 30, 2015, 5:00 PM PDT
Expired
Aug 31, 2015, 1:08 AM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS76 KLOX 301550
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
850 AM PDT SUN AUG 30 2015


CAZ039-052-310000-
/O.EXP.KLOX.WI.Y.0041.000000T0000Z-150830T1600Z/
/O.NEW.KLOX.WI.Y.0042.150831T0000Z-150831T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
850 AM PDT SUN AUG 30 2015

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
MONDAY...
...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
4 AM PDT MONDAY. 

* TIMING...WINDS WILL DIMINISH THROUGH THE REMAINDER OF THE
  MORNING AND THEN STRENGTHEN LATE THIS AFTERNOON THROUGH EARLY
  EVENING. THE WINDS ARE EXPECTED TO DIMINISH EARLY MONDAY
  MORNING.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35
  AND 45 MPH...STRONGEST THROUGH PASSES AND CANYONS.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
2 follow-up statements
242 
WWUS76 KLOX 302341
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
441 PM PDT SUN AUG 30 2015

...GUSTY NORTH WINDS FOR THE SANTA YNEZ MOUNTAINS AND ADJACENT
SANTA BARBARA SOUTH COAST THROUGH EARLY MONDAY MORNING...

.GUSTY NORTHWEST TO NORTH WINDS WILL STRENGTHEN ONCE AGAIN THIS
EVENING AFFECTING AREAS THROUGH AND BELOW THE PASSES AND CANYONS
OF THE SANTA YNEZ MOUNTAINS AND WIND PRONE AREAS BETWEEN GOLETA
AND GAVIOTA. WINDS WILL GUST BETWEEN 35 AND 45 MPH AT THEIR
STRONGEST THIS EVENING...THEN DIMINISH AFTER MIDNIGHT.

CAZ039-052-310745-
/O.CON.KLOX.WI.Y.0042.150831T0000Z-150831T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
441 PM PDT SUN AUG 30 2015

...A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS EVENING
THROUGH 4 AM PDT MONDAY...

* TIMING...WINDS WILL STRENGTHEN LATE THIS AFTERNOON THROUGH EARLY
  EVENING. THE WINDS ARE EXPECTED TO DIMINISH BY EARLY MONDAY
  MORNING.

* WINDS...NORTHWEST TO NORTH 20 TO 30 MPH WITH GUSTS BETWEEN 35 
  AND 45 MPH...STRONGEST THROUGH PASSES AND CANYONS. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/SUKUP
498 
WWUS76 KLOX 310808
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
108 AM PDT MON AUG 31 2015

CAZ039-052-310915-
/O.CAN.KLOX.WI.Y.0042.000000T0000Z-150831T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
108 AM PDT MON AUG 31 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. 

THE WINDS HAVE DIMINISHED AND ONLY ISOLATED GUSTS TO 30 MPH
REMAIN. THEREFORE...THE WIND ADVISORIES HAVE BEEN CANCELLED.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 30, 4:20 AM PDT, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 30, 4:20 AM PDT, 4 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
420 AM PDT SUN AUG 30 2015

NEW AVIATION DISCUSSION

.SYNOPSIS...A COUPLE OF UPPER LEVEL TROUGHS MOVING INTO THE WEST
COAST WILL BRING A COOLING TREND THROUGH TUESDAY...ALONG WITH AN
INCREASE IN NIGHT THROUGH MORNING LOW CLOUDS AND FOG WEST OF THE
MOUNTAINS. AN UPPER TROUGH WILL LINGER ACROSS THE WEST COAST
WEDNESDAY THROUGH SATURDAY...KEEPING TEMPERATURES BELOW NORMAL
IN MOST AREAS.

&&

.SHORT TERM (TODAY-TUE)...THE DRY SOUTHERN END OF A WEAKENING
FRONTAL SYSTEM WAS MOVING THROUGH THE REGION EARLY THIS
MORNING...WITH JUST SOME HIGH CLOUDS PASSING THROUGH. STRATUS HAS
BEEN SLOW TO DEVELOP...BUT SOME PATCHY LOW CLOUDS HAVE BEGUN TO FORM
ACROSS THE CENTRAL COAST. EXPECT CLOUDS TO BECOME A BIT MORE
WIDESPREAD THERE...AND POSSIBLY PUSH INTO THE SANTA YNEZ VALLEY.
SOME LOW CLOUDS WERE ALSO TRYING TO DEVELOP ON NORTHERN SLOPES OF
THE MTNS OF NWRN L.A. COUNTY. OTHERWISE...SKIES WERE CLEAR ACROSS
THE REGION. ANY LOW CLOUDS SHOULD BE GONE BY MID MORNING.

HEIGHT AND THICKNESS FALLS...INCREASING ONSHORE W-E GRADS AND
COOLING AT 850 AND 950 MB SHOULD BRING SEVERAL DEGREES OF COOLING TO
MOST AREAS TODAY. MAX TEMPS SHOULD GENERALLY BE DOWN 5 TO 8 DEGREES
FROM THOSE ON SAT...GENERALLY PEAKING IN THE LOWER TO MID 90S IN THE
WARMEST LOCATIONS IN THE VALLEYS. THERE WILL BE LESS COOLING ON THE
CENTRAL COAST...WHERE BETTER COOLING ALREADY COMMENCED ON
SAT.

GOOD NLY GRADS CONTINUED TO PRODUCE GUSTY WINDS ACROSS THE SANTA
YNEZ RANGE AND ADJACENT S COAST OF SBA COUNTY BELOW PASSES AND
CANYONS. HAVE EXTENDED THE WIND ADVISORY UNTIL 9 AM FOR THOSE AREAS.
THOSE CANYON WINDS HELP SEND THE TEMPERATURE AT KSBA TO 94 DEGREES
AT 530 PM YESTERDAY...AFTER TEMPS SPENT MOST OF THE AFTERNOON IN THE
LOWER TO MID 80S. EXPECT ANOTHER ROUND OF GUSTY NW TO N WINDS ACROSS
SRN SBA COUNTY LATE THIS AFTERNOON INTO EARLY TONIGHT. ALTHOUGH THEY
WILL LIKELY NOT BE AS STRONG AS THEY WERE THIS PAST EVENING...WIND
ADVISORIES MAY BE NEEDED ONCE AGAIN. THE DOWNSLOPING NLY WINDS WILL
LIKELY KEEP TEMPS ACROSS SRN SBA COUNTY FROM FALLING AS MUCH AS THEY
WILL ACROSS MUCH OF THE REST OF THE FCST AREA.

THE BROAD UPPER LEVEL TROUGH OVER THE WEST COAST WILL DEEPEN SOME
TONIGHT THROUGH TUE. HEIGHTS AND THICKNESSES WILL CONTINUE TO FALL
ACROSS THE REGION EACH DAY...AND ONSHORE GRADIENTS WILL INCREASE.
EXPECT LOW CLOUDS TO AFFECT MOST COASTAL AREAS TONIGHT/MON
MORNING...WITH THE EXCEPTION OF THE S COAST OF SBA COUNTY...WHERE
NLY GRADS WILL LIKELY KEEP SKIES CLEAR. CLOUDS WILL PROBABLY EVEN
PUSH INTO SAN GABRIEL...SANTA YNEZ AND SALINAS VALLEYS...AND COULD
PUSH INTO THE VTU COUNTY VLYS AS WELL. MAX TEMPS WILL BE DOWN
SEVERAL MORE DEGREES ON MON...TO BELOW NORMAL LEVELS IN MOST AREAS.
THE EXCEPTION WILL BE RIGHT NEAR THE COAST...WHERE UNUSUALLY WARM
OCEAN WATERS WILL PROBABLY HELP KEEP TEMPS CLOSE TO NORMAL MON.

EXPECT MORE WIDESPREAD NIGHT THROUGH MORNING LOW CLOUDS AND FOG MON
NIGHT/TUE MORNING...LIKELY AFFECTING ALL COASTAL AND MOST VALLEY
LOCATIONS. WITH STRONG ONSHORE GRADS ON TUE...CLEARING MAY BE RATHER
SLOW...AND THERE IS A SMALL CHANCE THAT CLOUDS COULD LINGER AT SOME
BEACH AREAS. MAX TEMPS MAY DROP A BIT MORE ON TUE.

.LONG TERM (WED-SAT)...A BROAD UPPER TROUGH WILL LINGER ACROSS THE
WEST COAST THROUGH THE ENTIRE PERIOD. THE MARINE LAYER SHOULD BE
FAIRLY DEEP. EXPECT NIGHT THROUGH MORNING LOW CLOUDS AND FOG IN
COASTAL AND MOST VALLEY THROUGH THE PD. EXPECT MOSTLY MINOR DAY TO
DAY FLUCTUATIONS IN MAX TEMPS...LIKELY REMAINING BELOW NORMAL
THROUGH THE PERIOD...EXCEPT CLOSE TO NORMAL NEAR THE COAST.

&&

.AVIATION...

30/1130Z

AT 0812Z AT KLAX THE MARINE LAYER WAS 1200 FEET. THE INVERSION TOP
WAS AT 2200 FEET WITH A TEMPERATURE OF 27 DEGREES CELSIUS.

HIGH CONFIDENCE IN ALL TAFS THROUGH 06Z THEN LOWER CONFIDENCE IN
TAFS FOR KLAX...KLGB...KSMX AND KSBP WHEN A RETURN OF IFR CIGS ARE
POSSIBLE.

STRONG LOCALIZED CANYON WINDS WILL AFFECT KSBA AND VCNTY AFTER 00Z.

KLAX...HIGH CONFIDENCE IN TAF THROUGH 06Z. IFR CIGS COULD ARRIVE AND
TIME BETWEEN 06Z AND 12Z.

KBUR...HIGH CONFIDENCE IN CAVU TAF.

&&

.MARINE...

30/330 AM

OUTER WATERS...GOOD CONFIDENCE THAT SMALL CRAFT ADVISORY LEVEL WINDS
WILL INCREASE TO GALE FORCE (NORTH OF SAN NICOLAS ISLAND) DURING
THIS AFTERNOON AND LAST THROUGH THE NIGHT. SMALL CRAFT ADVISORY
LEVEL WINDS AND GUSTS WILL LIKELY PERSIST THROUGH MONDAY.

INNER WATERS...GOOD CONFIDENCE IN THE INNER WATERS FORECAST. THERE
IS A 30 PERCENT CHANCE OF SMALL CRAFT GUSTS ACROSS THE WESTERN THIRD
OF THE SBA CHANNEL LATER THIS AFTERNOON. GOOD CONFIDENCE IN SCA WIND
GUSTS ACROSS THE WESTERN THIRD THIS EVENING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...DB
AVIATION/MARINE...ASR
SYNOPSIS...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 30, 6:00 AM PDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN AUG 30 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT SUN AUG 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY WINDS WILL AFFECT LOCATIONS THROUGH AND BELOW PASSES AND
CANYONS IN THE SANTA YNEZ MOUNTAINS AND THE ADJACENT SOUTH COAST OF
SANTA BARBARA COUNTY THROUGH MID MORNING...AND LIKELY AGAIN THIS
EVENING THROUGH LATE TONIGHT.

GALE FORCE WINDS WILL AFFECT THE OUTER WATERS THIS AFTERNOON THROUGH
LATE TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.